Alert archive / Florida / Special Weather Statements in 2015

Special Weather Statement, NWS Miami, FL

July 10, 2015Collier County, Florida

NWS Miami, FL issued this special weather statement at Jul 10, 2015, 5:13 PM EDT for Collier County, Florida. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 10, 2015, 5:13 PM EDT (21:13 UTC)
Expired
Jul 10, 2015, 6:00 PM EDT
In force
47 min
Issued by
NWS Miami, FL

County Collier County, FL

The radar

The Miami radar (KAMX), 137 km from the middle of the area, began a volume at 21:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 9.2 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2015-07-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3164 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2015-07-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 20 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3164 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
792 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
20 m²/s²
0-3 km storm-relative helicity
12 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

639 
WWUS82 KMFL 102113
SPSMFL

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
513 PM EDT FRI JUL 10 2015
 
FLZ069-070-102200-
COASTAL COLLIER COUNTY FL-INLAND COLLIER COUNTY FL-
513 PM EDT FRI JUL 10 2015

...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT TO EXCESSIVE
LIGHTNING...SMALL HAIL AND 45 TO 55 MPH WINDS FOR WEST CENTRAL
COLLIER COUNTY UNTIL 600 PM EDT...

* AT 513 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9
  MILES EAST OF WEST TOLL GATE ON ALLIGATOR ALLEY...OR 9 MILES
  SOUTHEAST OF GOLDEN GATE ESTATES...MOVING WEST AT 20 MPH.

* FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...
  SMALL HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE
  POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN
  FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE WINDS
  CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED
  SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM
  PASSES.

* LOCATIONS IMPACTED INCLUDE...
  NAPLES...GOLDEN GATE ESTATES...VINEYARDS...WEST TOLL GATE ON
  ALLIGATOR ALLEY...NAPLES MANOR...EAST NAPLES...BELLE MEADE...NORTH
  NAPLES...GOLDEN GATE...LELY RESORT...NAPLES PARK...FIDDLERS
  CREEK...LELY...INTERSECTION I-75 AND EVERGLADES BLVD.

LAT...LON 2622 8139 2604 8140 2601 8174 2602 8174
      2601 8176 2601 8175 2600 8176 2602 8177
      2602 8176 2603 8176 2603 8177 2609 8180
      2627 8181
TIME...MOT...LOC 2113Z 090DEG 16KT 2614 8150 

$$

GREGORIA

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Jul 10, 4:02 PM EDT, 1 hour 11 minutes earlier.

Area forecast discussion, Jul 10, 4:02 PM EDT, 1 hour 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
402 PM EDT FRI JUL 10 2015

.DISCUSSION...
MID/UPPER LEVEL RIDGE WAS CENTERED ACROSS THE FLORIDA PANHANDLE
THIS AFTERNOON...PROVIDING EAST TO NORTHEAST FLOW ALOFT. A UPPER
LEVEL TROUGH/TUTT LOW WERE ACROSS THE SOUTHEAST BAHAMAS...HELPING
FILTER IN DRY AND SUBSIDENT AIR ALOFT ACROSS SOUTH FLORIDA.
DEWPOINTS WERE MIXING OUT IN THE MID/UPPER 60S FOR SEVERAL
LOCATIONS ALONG THE EAST COAST. PRECIPITABLE WATER VALUES WERE
RUNNING WELL BELOW NORMAL AT 1.4-1.5 INCHES BY THE LAKE AND
1.6-1.7 INCHES ACROSS DEEP SOUTH FLORIDA.

MID/UPPER LEVEL RIDGE WILL PUSH WESTWARD THROUGH THE WEEKEND AND
A SHORTWAVE TROUGH WILL DIG SOUTHEASTWARD ACROSS THE MID ATLANTIC
STATES. LOW/MID LEVEL NORTHEASTERLY FLOW AND DRY/SUBSIDENT AIR
WILL PREVAIL...WITH MAINLY DRY CONDITIONS NORTHEAST AND
ISOLATED/SCATTERED SHOWERS AND STORMS TOWARDS THE SOUTH AND WEST.

AN AREA OF LOW PRESSURE IS FORECAST TO DEVELOP OFF THE NORTH
CAROLINA COASTLINE THIS WEEKEND AND THEN TRACK NORTHEAST OVER THE
ATLANTIC WATERS. THE UPPER TROUGH OVER THE EASTERN CONUS WILL BE
REINFORCED AND DEEPEN AS A SHORTWAVE DIVES SOUTHEAST ACROSS THE
NORTHERN PLAINS ON MONDAY. IN RESPONSE...THE LOW/MID LEVEL RIDGE
WILL SHIFT SOUTHWARD...AND THE FLOW WILL BEGIN TO VEER TO THE
SOUTH ON MONDAY. LOW LEVEL MOISTURE WILL INCREASE...BUT STILL ONLY
TO NEAR TO SLIGHTLY BELOW NORMAL VALUES.

TUESDAY THROUGH THURSDAY...THE RIDGE WILL GET SHUNTED INTO THE
FLORIDA STRAITS ON TUESDAY WITH LOW/MID LEVEL SOUTHWEST TO WEST
FLOW ACROSS THE REGION. THE BEST RAIN CHANCES ARE FORECAST TO BE
ACROSS THE INTERIOR AND TOWARDS THE EAST COAST. DEEP MOISTURE WILL
BE LACKING...SO RAIN CHANCES WILL REMAIN IN THE CHANCE CATEGORY. THE
RIDGE WILL BEGIN TO MOVE BACK NORTHWARD ON WEDNESDAY TO DEEP SOUTH
FLORIDA AS THE UPPER TROUGH ACROSS THE SOUTHEAST LIFTS NORTHWARD.
THE RIDGE IS THEN FORECAST TO PUSH BACK INTO CENTRAL FLORIDA ON
THURSDAY...WITH A RETURN OF THE HIGHER RAIN CHANCES FOR THE
INTERIOR WEST AND GULF COAST.

&&

.AVIATION...
MAINLY VFR CONDITIONS SHOULD PREVAIL ACROSS THE ATLANTIC COAST
TERMINALS THROUGH THE AFTERNOON AND INTO THE EARLY EVENING HOURS.
PERSISTENT EASTERLY FLOW IS KEEPING ISOLATED SHOWERS/THUNDERSTORMS
ACROSS THE SOUTHWEST PENINSULA THUS FAR. WITH THE ON-SET OF THE
WEST COAST SEA BREEZE AROUND 19Z...TERMINAL KAPF ASSIGNED VCTS
WITH BRIEF PERIODS OF MVFR TO NEAR IFR CONDITIONS POSSIBLE WITH
OCCURRENCE OF SHOWERS/THUNDERSTORMS WITH TEMPO GROUND ASSIGNED
FROM 20Z TO 00Z THIS EVENING.

&&

.MARINE...
RATHER TRANQUIL MARINE CONDITIONS WILL PERSIST INTO EARLY NEXT
WEEK WITH AN EASTERLY WIND OF LESS THAN 15 KNOTS THROUGH MONDAY
AND SEAS LESS THAN 4 FEET. THE WIND IS FORECAST SHIFT TO A
SOUTHWEST DIRECTION ON TUESDAY AS THE RIDGE MOVES SOUTH INTO THE
FLORIDA STRAITS.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  78  90  76  91 /  10  10   0  10
FORT LAUDERDALE  80  90  80  91 /  10  10   0  10
MIAMI            79  91  78  91 /  10  10  10  10
NAPLES           75  92  74  91 /  20  20  10  30

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.
&&

DISCUSSION...84/AK
AVIATION...60/BD
Hazardous weather outlook, Jul 10, 4:02 AM EDT, 13 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
402 AM EDT FRI JUL 10 2015

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
102015-
LAKE OKEECHOBEE-BISCAYNE BAY-
COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM-
COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM-
WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM 20 NM
TO THE TERRITORIAL WATERS OF THE BAHAMAS-GLADES-HENDRY-
INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER-
INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE-
MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD-
COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM-
COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT 20 NM-
GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM
20 TO 60 NM-
402 AM EDT FRI JUL 10 2015

...ISOLATED TO SCATTERED THUNDERSTORMS INTERIOR AND GULF COAST...
...MODERATE RISK OF RIP CURRENTS BROWARD AND MIAMI-DADE BEACHES...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS: SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS MUCH
OF THE INTERIOR AND THE GULF COAST. SOME STORMS COULD BE STRONG
WITH FREQUENT LIGHTNING AND GUSTY WINDS AS THE MAIN THREAT.

WIND: THE STRONGEST THUNDERSTORMS COULD PRODUCE WIND GUSTS OF 40
TO 50 MPH.

RIP CURRENTS: THERE IS A MODERATE RISK OF RIP CURRENTS AT THE
BEACHES OF BROWARD AND MIAMI-DADE COUNTIES. A SLIGHT RISK OF RIP
CURRENTS EXISTS AT THE BEACHES OF PALM BEACH COUNTY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE IS A CHANCE OF MAINLY AFTERNOON AND EVENING THUNDERSTORMS
EACH DAY...ESPECIALLY OVER INTERIOR AND WESTERN SECTIONS OF SOUTH
FLORIDA. CLOUD TO GROUND LIGHTNING WILL BE THE PRIMARY THREAT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED, HOWEVER INDIVIDUAL
SPOTTERS ARE ENCOURAGED TO REPORT HIGH WIND, FLOODING AND
HAIL TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

In the hours before

Special weather statement, Jul 10, 4:53 PM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
453 PM EDT FRI JUL 10 2015

FLZ070-102130-
INLAND COLLIER COUNTY FL-
453 PM EDT FRI JUL 10 2015

...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT TO EXCESSIVE
LIGHTNING...SMALL HAIL AND 45 TO 55 MPH WINDS FOR CENTRAL COLLIER
COUNTY UNTIL 530 PM EDT...

* AT 452 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 11
  MILES NORTH OF COPELAND...OR 14 MILES SOUTH OF AVE MARIA...MOVING
  WEST AT 15 MPH.

* FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...
  SMALL HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE
  POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN
  FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE WINDS
  CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED
  SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM
  PASSES.

* LOCATIONS IMPACTED INCLUDE...
  GOLDEN GATE ESTATES...DEEP LAKE...MILES CITY...SOUTH BLOCKS
  GOLDE...INTERSECTION I-75 AND EVERGLADES BLVD...INTERSECTION
  ALLIGATOR ALLEY AND SR 839 AND PICAYUNE STRAND STATE FOREST.

LAT...LON 2620 8126 2603 8129 2603 8162 2625 8160
TIME...MOT...LOC 2052Z 094DEG 13KT 2613 8139

GREGORIA
Special weather statement, Jul 10, 5:13 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
513 PM EDT FRI JUL 10 2015

FLZ069-070-102200-
COASTAL COLLIER COUNTY FL-INLAND COLLIER COUNTY FL-
513 PM EDT FRI JUL 10 2015

...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT TO EXCESSIVE
LIGHTNING...SMALL HAIL AND 45 TO 55 MPH WINDS FOR WEST CENTRAL
COLLIER COUNTY UNTIL 600 PM EDT...

* AT 513 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9
  MILES EAST OF WEST TOLL GATE ON ALLIGATOR ALLEY...OR 9 MILES
  SOUTHEAST OF GOLDEN GATE ESTATES...MOVING WEST AT 20 MPH.

* FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...
  SMALL HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE
  POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN
  FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE WINDS
  CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED
  SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM
  PASSES.

* LOCATIONS IMPACTED INCLUDE...
  NAPLES...GOLDEN GATE ESTATES...VINEYARDS...WEST TOLL GATE ON
  ALLIGATOR ALLEY...NAPLES MANOR...EAST NAPLES...BELLE MEADE...NORTH
  NAPLES...GOLDEN GATE...LELY RESORT...NAPLES PARK...FIDDLERS
  CREEK...LELY...INTERSECTION I-75 AND EVERGLADES BLVD.

LAT...LON 2622 8139 2604 8140 2601 8174 2602 8174
      2601 8176 2601 8175 2600 8176 2602 8177
      2602 8176 2603 8176 2603 8177 2609 8180
      2627 8181
TIME...MOT...LOC 2113Z 090DEG 16KT 2614 8150

GREGORIA

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 10, 4:53 PM EDTSpecial Weather StatementMFLCollier37 min

Nearby

Special Weather Statements in Florida, 2015Every special weather statement in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.